Clinical reasoning, warfarin, atrial fib, INR?

Mr. Armstrong was admitted to the hospital with atrial fibrillation. He has been taking warfarin for the past 2 months. His morning labs include the following results: PT 30 (control = 12-15), INR 2.9. What nursing action(s) will you take?

A. Give the next dose of warfarin as scheduled.

B. Hold the warfarin doses for the next 3 days.

C. Encourage Mr. Smith to eat more green leafy vegetables.

D. Administer a dose of Vitamin K intravenously.

E. b & c only.

F. b, c, & d.

Update:

My conclusion is A. Is that right?

1 Answer

Relevance
  • 7 years ago
    Favorite Answer

    First of all, B & D aren't an option. As a RN, you can't order meds or withhold them without a provider's order.

    1) What's the usual range for the INR in a patient who's taking it for AFib?

    2) Is the patient's INR below, within, or above that range?

    The answers to these will tell you if the provider should lower, raise, or maintain the warfarin dose.

    B: What effect will holding the warfarin have on the INR?

    C: What do green leafy vegetables contain that could affect the INR?

    D: What effect would IV Vitamin K have on the INR?

    Once you work through these, you should have your answer.

    Source(s): vascular surgery PA
Still have questions? Get your answers by asking now.